Hail, Blue Earth
- When
- May 19, 4:50 PM CST to 4:56 PM CST
- Where
- Blue Earth County, 1 mi SW of Mapleton to Mapleton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.920, -93.984
Corn crop reported smashed into the ground in Mapleton.
Warm Frontal Boundary induced severe weather and flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Warm Frontal Boundary induced severe weather and flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 19, 1:55 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 255 PM CDT SAT MAY 19 2007 MODELS ARE STILL HAVING A HARD TIME WITH THE LONGWAVE PATTERN OVER THE NORTHERN CONUS. MEDIUM AND LONG TERM MODELS HAVE BEEN SLOWING THE PROGRESS OF THE OVERALL PATTERN...HOWEVER...THIS STILL MAY NOT BE ENOUGH. HAVE TRIM BACK POPS AND WEATHER ACROSS OUR CWA CONSIDERABLY FROM THE PREVIOUS THINKING. TONIGHT...SURFACE FRONTAL BOUNDARY HAS MOVED SOUTH THROUGH OUR CWA. STILL SOME RESIDUAL MOISTURE AND INSTABLITY OVER EXTREME SOUTH CENTRAL MN TO LEAVE THE MENTION OF AN ISOLD TSRA THIS EVENING. DRIER AND MORE STABLE AIR PUSHES INTO CENTRAL AND NORTHERN MN OVERNIGHT AND SUNDAY. LONGWAVE TROUGH MOVES INTO THE NORTHERN PLAINS LATE MONDAY OR TUESDAY. POPS AND WEATHER HINGED ON THE PROGRESSION OF THE UPPER WAVE INTO MID WEEK. WL HAVE KEEP SOME POPS INTO THURSDAY. && .AVIATION... SHORT WAVE WITH ASSOCIATED PRECIP HAS MOVED E/SE OF MOST OF THE AREA...WITH THE LAST OF THE SHOWERS JUST SOUTHEAST OF EAU CLAIRE. VISIBLE IMAGERY INDICATES QUITE A BIT OF SUBSIDENCE BEHIND THE SHORT WAVE...AND THEREFORE MOSTLY SUNNY SKY FOR CENTRAL INTO EAST CENTRAL MN AND WISC. SOME LOW LEVEL INSTABILITY AND MOISTURE HAS LED TO CU DEVELOPMENT IN THE STC/CBG/MILLE LACS AREA...AND THIS WILL LIKELY CONTINUE THROUGH THE AFTERNOON INTO MSP AND RNH. THUS HAVE INDICATED BROKEN CU THIS AFTERNOON AT STC/MSP/RNH BUT NO STORMS. INSTABILITY AXIS SEEMS TO HAVE DROPPED SOUTH A LITTLE...AND ANY STORMS WOULD BE AT RWF AND EAU...AND MAYBE EVEN THE SOUTHERNMOST TWIN CITIES...BUT JUST SOUTH OF KMSP. LASTLY...BUBBLE OF IFR CEILINGS IN WEST CENTRAL WISC IS ERODING FROM THE EDGES...MUCH LIKE THE LATEST RUC SUGGESTS. LOW CLOUDS ONLY ABOUT 20 MILES NORTH OF AXN BUT IT LOOKS LIKE THEY WILL REMAIN NORTH OF AXN. THEREFORE ONLY HAVE PERIODS OF BROKEN CU AT AXN. TDK. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && AJZ
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1120 AM CDT SAT MAY 19 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201115- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1120 AM CDT SAT MAY 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE MIDDAY AND LATE AFTERNOON. A FEW STORMS MAY PRODUCE HAIL. MOST OF THE HAIL WOULD BE SMALL...BUT THERE MAY BE A STORM OR TWO THAT PRODUCES PENNY OR NICKEL SIZE HAIL...MAINLY FROM REDWOOD FALLS OR FAIRMONT...INTO WISCONSIN. STORMS SHOULD TAPER OFF LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL ERUPT ACROSS WESTERN MINNESOTA ON TUESDAY NIGHT...AND OVERSPREAD THE REMAINDER OF CENTRAL AND SOUTHERN MINNESOTA ON WEDNESDAY. THERE IS A CHANCE FOR SEVERE WEATHER FROM WEST CENTRAL TO SOUTH CENTRAL MINNESOTA ON WEDNESDAY EVENING AND OVERNIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR A SHORT WHILE IN ANY GIVEN LOCATION. TDK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 516 PM CDT SAT MAY 19 2007 MNZ084-085-192315- STEELE-WASECA- 516 PM CDT SAT MAY 19 2007 ...SIGNIFICANT WEATHER ALERT FOR WASECA AND STEELE COUNTIES UNTIL 615 PM CDT... AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF NEW RICHLAND...AND MOVING EAST SOUTHEAST AT 10 MPH. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE ELLENDALE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 525 PM CDT SAT MAY 19 2007 MNZ091-192330- MARTIN- 525 PM CDT SAT MAY 19 2007 ...SIGNIFICANT WEATHER ALERT FOR MARTIN COUNTY UNTIL 630 PM CDT... AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES NORTH OF FAIRMONT...OR 10 MILES SOUTH OF TRUMAN...AND MOVING EAST SOUTHEAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS WILL MOVE NEAR FAIRMONT AND OVER THE I-90 CORRIDOR IN EASTERN MARTIN COUNTY. THE NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 550 PM CDT SAT MAY 19 2007 MNZ083-192345- BLUE EARTH- 550 PM CDT SAT MAY 19 2007 ...SIGNIFICANT WEATHER ALERT FOR BLUE EARTH COUNTIES UNTIL 645 PM CDT... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAPLETON...AND MOVING EAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE MAPLETON. ADDITIONAL STRONG THUNDERSTORMS MAY DEVELOP ACROSS SOUTHERN BLUE EARTH COUNTY OVER THE NEXT HOUR. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL. MDB
The national radar mosaic for the moment the first event began.
2 hail, 1 flash flood. Local standard time, as filed.
Corn crop reported smashed into the ground in Mapleton.
Mapleton police reported severe street flooding throughout the city of Mapleton, with a few stalled cars. Drainage ditches outside of town were outside their banks. 5.8 inches rain were reported from 1600 to 2036 CST.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36792, 36794, 47122.